Library Header Image
LSE Research Online LSE Library Services

Spectral analysis for bivariate time series with long memory

Hidalgo, Javier (1996) Spectral analysis for bivariate time series with long memory. Econometric Theory, 12 (05). pp. 773-792. ISSN 0266-4666

Full text not available from this repository.

Identification Number: 10.1017/S0266466600007155


This paper provides limit theorems for spectral density matrix estimators and functionals of it for a bivariate covariance stationary process whose spectral density matrix has singularities not only at the origin but possibly at some other frequencies and, thus, applies to time series exhibiting long memory. In particular, we show that the consistency and asymptotic normality of the spectral density matrix estimator at a frequency, say λ, which hold for weakly dependent time series, continue to hold for long memory processes when λ lies outside any arbitrary neighborhood of the singularities. Specifically, we show that for the standard properties of spectral density matrix estimators to hold, only local smoothness of the spectral density matrix is required in a neighborhood of the frequency in which we are interested. Therefore, we are able to relax, among other conditions, the absolute summability of the autocovariance function and of the fourth-order cumulants or summability conditions on mixing coefficients, assumed in much of the literature, which imply that the spectral density matrix is globally smooth and bounded.

Item Type: Article
Official URL:
Additional Information: © 1996 Cambridge University Press
Divisions: Economics
Subjects: Q Science > Q Science (General)
Q Science > QA Mathematics
Date Deposited: 18 Apr 2011 14:15
Last Modified: 15 May 2024 23:38

Actions (login required)

View Item View Item